Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 362, NWS Fort Worth, TX

July 10, 2007Fannin County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jul 10, 2007, 6:05 PM CDT for Fannin County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2007, 6:05 PM CDT (23:05 UTC)
Expired
Jul 10, 2007, 9:00 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Fannin County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 159 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1846 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 240 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1846 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
713 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
240 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 102306
FFWFWD
TXC147-110200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
605 PM CDT TUE JUL 10 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FANNIN COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 900 PM CDT

* AT 604 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
VERY HEAVY RAIN FROM SEVERAL THUNDERSTORMS LOCATED OVER THE CENTRAL 
PART OF THE COUNTY. THESE STORMS HAVE THE POTENTIAL OF PRODUCING IN 
EXCESS OF TWO INCH OF RAINFALL. MOVEMENT WAS SOUTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BONHAM STATE PARK...DODD CITY...LEONARD...BAILEY AND HONEY GROVE

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY
DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED
ROADS. FIND ALTERNATE ROUTES. SWIFTLY FLOWING WATER CAN CARRY
VEHICLES AWAY. TURN AROUND... DONT DROWN.

LAT...LON 3393 9586 3378 9637 3335 9637 3342 9586

$$
2 follow-up statements
000 
WGUS74 KFWD 102344
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
643 PM CDT TUE JUL 10 2007

TXC147-110200-
FANNIN TX-
643 PM CDT TUE JUL 10 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHERN FANNIN COUNTY...

AT 643 PM CDT...A THUNDERSTORM PRODUCING VERY HEAVY RAIN WAS LOCATED 
NEAR THE SOUTHERN COUNTY LINE AND MOVING SOUTHEAST AT 20 MPH. THIS 
STORM WAS LOCATED NEAR BAILEY...OR ABOUT 11 MILES SOUTH OF BONHAM.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LADONIA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3358 9585 3361 9637 3335 9637 3342 9586

$$
000 
WGUS74 KFWD 110003
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
703 PM CDT TUE JUL 10 2007

TXC147-110013-
FANNIN TX-
703 PM CDT TUE JUL 10 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN FANNIN
COUNTY...

THE THUNDERSTORMS ARE MOVING OUT OF THE COUNTY AND THE THREAT IS 
DIMINISHING. 

LAT...LON 3358 9585 3361 9637 3335 9637 3342 9586

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 5:51 PM CDT, 14 minutes earlier.

Area forecast discussion, Jul 10, 5:51 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
551 PM CDT TUE JUL 10 2007

.AVIATION...
STORMS TO NE SHOULD STAY THERE BUT WILL NEED TO WATCH FOR OUTFLOW
REACHING THE METROPLEX PER CWSU DISCUSSION. WEAK BOUNDARY ALONG
THE RED RIVER WILL DRIFT SOUTH OVERNIGHT...WITH HIGH PRESSURE
SAGGING SOUTH INTO THE SOUTHERN PLAINS. THESE FEATURES WILL CREATE
LIGHT AND VARIABLE WIND CONDITIONS FOR MUCH OF THE TAF PERIOD.
EXPECT A LITTLE MVFR STRATUS TO DEVELOP OVER THE METROPLEX IN THE
11-14Z TIME FRAME. TEMPO GROUP USED TO INDICATE THE PATCHY NATURE OF
THE FOG. MOISTURE IN WACO WILL BE EVEN THINNER AND DO NOT EXPECT A
CIG TO FORM. EXPECT VFR CIGS DURING THE DAY TOMORROW.  /13

&&

.PREV DISCUSSION... /ISSUED 349 PM CDT TUE JUL 10 2007/

DISCUSSION...COMPLEX OF THUNDERSTORMS EARLIER THIS MORNING HAS LEFT
PARTLY SUNNY SKIES IN ITS WAKE ACROSS NORTH TEXAS. REMNANT BOUNDARY
FROM EARLIER CONVECTION LIES SOMEWHERE NORTH OF THE RED RIVER WITH A
COUPLE OF SMALLER BOUNDARIES NOTED ON THE 88D NORTH OF THE
METROPLEX. LATEST SATELLITE/RADAR TRENDS INDICATE A BUILDUP OF CU
ACROSS SOUTHERN OKLAHOMA INTO THE PANHANDLE WITH A FEW SHRA/TSRA
DEVELOPING NW OF PARIS. AFTN AIRMASS HAS BECOME QUITE UNSTABLE
ACROSS THE REGION AND EXPECT SCATTERED THUNDERSTORMS TO DEVELOP
ALONG THESE BOUNDARIES THROUGH THE REMAINDER OF THE AFTERNOON/EVENING.
GIVEN THE INSTABILITY...A FEW OF THESE STORMS COULD BECOME SEVERE
AND SUPPORT A DAMAGING WIND THREAT. WILL HAVE THE HIGHEST POPS THIS
EVENING/TONIGHT ALONG THE RED RIVER. AN ADDITIONAL CLUSTER OF
THUNDERSTORMS MAY TRY TO DEVELOP FARTHER WEST ACROSS PARTS OF SW
OKLAHOMA/TX PANHANDLE. LATEST LOW LEVEL WIND PROGS SUGGEST THAT
ANOTHER OVERNIGHT COMPLEX OF THUNDERSTORMS DOESNT APPEAR LIKELY.

RESIDUAL OUTFLOW BOUNDARIES AND WEAK FRONTAL BOUNDARY MOVING SOUTH
WILL BE ACROSS THE AREA ON WEDNESDAY...SO EXPECT ADDITIONAL
SHOWERS AND THUNDERSTORMS TO DEVELOP DURING THE AFTERNOON.
NORTHWEST FLOW ALOFT PERSIST THROUGH MIDWEEK...WITH ANOTHER
DISTURBANCE SLIDING DOWN WED NITE. ANOTHER COMPLEX OF
THUNDERSTORMS EXPECTED TO DEVELOP ACROSS WESTERN OKLAHOMA AS LLJ
INCREASES...MAINLY TO OUR WEST TO 20-30KTS. THIS MAY BE SUFFICIENT
TO ALLOW THE COMPLEX TO MAKE A RUN AT OUR NORTHWEST COUNTIES. A
STRONGER DISTURBANCE APPEARS TO MOVE DOWN FRIDAY...WITH SHOWERS
AND THUNDERSTORMS AGAIN DEVELOPING ACROSS THE SOUTHERN PLAINS
DURING PEAK HEATING FRI AFTERNOON. GUIDANCE IS A LITTLE SPREAD ON
THE TIMING...BUT THINK ANOTHER SHOT FOR NOCTURNAL CONVECTION COMES
FRIDAY NIGHT INTO EARLY SATURDAY MORNING.

UNFORTUNATELY TIMING OF THESE COMPLEXES IS DIFFICULT...AND NOT
EVERYONE WILL SEE RAIN EACH DAY...BUT AS LONG AS THE NORTHWEST
FLOW ALOFT PERSISTS...THERE WILL BE SUFFICIENT MOISTURE TO
GENERATE A COMPLEX OF STORMS TO OUR NORTH WITH EACH PASSING
DISTURBANCE. MEDIUM RANGE GUIDANCE IS ALSO SPLIT ON WHAT HAPPENS
THIS UPCOMING WEEKEND. GFS WANTS TO BE SLOW WITH THE DEPARTURE OF
AN UPPER LOW...WHILE THE EURO IS MORE PROGRESSIVE. FOR NOW...WILL
FAVOR THE FASTER EURO...AND MAINTAIN SOME AFTERNOON POPS...MAINLY
IN THE EAST AND CONTINUE TO MONITOR MEDIUM RANGE TRENDS.

ALSO TO NOTE...IN AREAS THAT DONT HAVE EXTENSIVE CLOUD
COVER...TEMPS WILL BE IN THE MID 90S WITH DEWPOINTS IN THE LOW TO
MID 70S OVER THE NEXT FEW DAYS. THIS WILL PRODUCE HEAT INDEX
VALUES NEAR 105.

SEVERE TSTM WATCH IS IN EFFECT FOR RED RIVER COUNTIES UNTIL 10 PM.
SEE WCNFWD FOR LATEST INFO.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  76  96  77  96 /  30  30  30  10
WACO, TX              76  95  76  96 /  10  20  20  10
PARIS, TX             73  92  74  93 /  50  40  20  20
DENTON, TX            75  95  75  95 /  30  40  30  20
MCKINNEY, TX          74  94  73  94 /  40  40  20  20
DALLAS, TX            77  96  78  96 /  30  30  20  10
TERRELL, TX           75  94  76  95 /  30  30  20  10
CORSICANA, TX         75  94  77  95 /  20  20  20  10
TEMPLE, TX            76  95  76  95 /  10  20  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

58/13
Hazardous weather outlook, Jul 10, 4:30 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
430 PM CDT TUE JUL 10 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
430 PM CDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE NORTH OF A
COMANCHE...TO HILLSBORO...TO ATHENS LINE THROUGH THIS EVENING. THE
BEST CHANCES FOR STORMS WILL BE IN THE IMMEDIATE RED RIVER
VICINITY...WHERE ISOLATED SEVERE STORMS WILL BE POSSIBLE. DAMAGING
WINDS AND LOCALIZED HEAVY RAINFALL WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN ON WEDNESDAY...WITH
THE BEST CHANCES ALONG AND NORTH OF INTERSTATE 20. AN ISOLATED SEVERE
STORM WITH HEAVY RAINFALL CANNOT BE RULED OUT.

A COLD FRONT AND STRONG UPPER LEVEL DISTURBANCE WILL INCREASE THE
CHANCES FOR THUNDERSTORMS CONTAINING LOCALLY HEAVY RAINFALL
WEDNESDAY NIGHT THROUGH SATURDAY.

AREAS SOUTHEAST OF A LINE FROM GOLDTHWAITE...TO HILLSBORO...TO
SULPHUR SPRINGS WILL CONTINUE TO HAVE THUNDERSTORM CHANCES DURING
THE AFTERNOON HOURS SUNDAY AND MONDAY.

IN ADDITION...AFTERNOON HEAT INDICES WILL APPROACH 100 TO 105
DEGREES EACH DAY OVER PORTIONS OF NORTH TEXAS.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NEEDED NORTH OF INTERSTATE 20
THROUGH TONIGHT.

13

In the hours before

Local storm report, Jul 10, 6:00 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
600 PM CDT TUE JUL 10 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     FLASH FLOOD      WHITESBORO              33.66N  96.90W
07/10/2007                   GRAYSON            TX   AMATEUR RADIO

            MANY FLOODED ROADS IN WHITESBORO.
Special weather statement, Jul 10, 6:01 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
601 PM CDT TUE JUL 10 2007

TXZ095-102330-
LAMAR TX-
601 PM CDT TUE JUL 10 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN LAMAR COUNTY

AT 601 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES WEST OF PARIS...MOVING SOUTHEAST AT 15
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE DEPORT.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
THE STORMS ARE MOVING FAIRLY SLOWLY AND ARE ALSO BACKBUILDING...SO
FLOODING MAY BECOME A PROBLEM SHOULD RAINS CONTINUE OVER ANY GIVEN
AREA.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES...AND LOW WWATER CROSSINGS. AVOID THESE
AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3373 9571 3359 9584 3348 9570 3338 9530
      3354 9530

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 10:05 PM CDTSevere Thunderstorm WarningFWDFannin70 min
Jul 9, 10:13 PM CDTSpecial Weather StatementFWDLamar32 min
Jul 9, 10:40 PM CDTSevere Thunderstorm WarningFWDLamar65 min
Jul 9, 11:20 PM CDTSpecial Weather StatementFWDDelta25 min
Jul 10, 5:41 AM CDTFlash Flood WatchFWDCollin, Cooke, Delta, Fannin, Grayson, Hopkins and 3 more9 hr
Jul 10, 5:55 AM CDTSpecial Weather StatementFWDCooke35 min
Jul 10, 6:23 AM CDTSpecial Weather StatementFWDGrayson37 min
Jul 10, 6:34 AM CDTSpecial Weather StatementFWDCooke26 min
Jul 10, 6:41 AM CDTFlash Flood WarningFWDGrayson3 hr
Jul 10, 7:35 AM CDTFlash Flood WarningFWDFannin3 hr
Jul 10, 7:49 AM CDTSpecial Weather StatementFWDCollin26 min
Jul 10, 8:03 AM CDTSpecial Weather StatementFWDHunt27 min
Jul 10, 8:13 AM CDTSevere Thunderstorm WarningFWDHunt62 min
Jul 10, 8:21 AM CDTFlash Flood WarningFWDDelta, Hunt, Lamar3 hr
Jul 10, 8:34 AM CDTSpecial Weather StatementFWDCollin26 min
Jul 10, 8:44 AM CDTRiver Flood WarningFWDDelta, Lamar72 min
Jul 10, 8:44 AM CDTRiver Flood WarningFWDDelta, Hopkins12 hr
Jul 10, 8:47 AM CDTFlash Flood WarningFWDCollin3 hr
Jul 10, 8:56 AM CDTRiver Flood WarningFWDCoryell49 hr
Jul 10, 8:57 AM CDTFlash Flood WarningFWDHopkins3 hr
Jul 10, 8:59 AM CDTSpecial Weather StatementFWDHunt31 min
Jul 10, 9:34 AM CDTSpecial Weather StatementFWDHunt26 min
Jul 10, 9:44 AM CDTFlash Flood WarningFWDGrayson3 hr
Jul 10, 9:59 AM CDTSpecial Weather StatementFWDRains31 min
Jul 10, 11:19 AM CDTSpecial Weather StatementFWDHopkins, Rains26 min
Jul 10, 3:37 PM CDTRiver Flood WarningFWDHunt28 hr
Jul 10, 4:47 PM CDTSevere Thunderstorm WarningFWDCooke, Grayson73 min
Jul 10, 4:58 PM CDTFlash Flood WarningFWDCooke, Grayson3 hr
Jul 10, 5:53 PM CDTSevere Thunderstorm WarningFWDGrayson72 min
Jul 10, 6:01 PM CDTSpecial Weather StatementFWDLamar29 min
Jul 10, 6:17 PM CDTFlash Flood WarningFWDDelta, Lamar3 hr
Jul 10, 6:30 PM CDTFlash Flood WarningFWDHunt3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.